Health knowledge made personal
Join this community!
› Share page:

WHAT IS THE SIDE EFFECTS OF HAVING A LOW I.N.R? WHAT CAN HAPPEN WHEN YOUR I.N.R GETS TOO LOW?


Posted by BRIDGETTE YOUNG-FULTON

WHAT IS THE SIDE EFFECTS OF HAVING A LOW I.N.R?  WHAT CAN HAPPEN WHEN YOUR I.N.R IS TOO LOW?
 
Answers (1)
Sort by: Newest first | Oldest first
Your INR can't get too low.  The international normalized ratio is a way to compare PT or prothrombin times from one lab to another across the country & around the world.  An INR of 1.0 or thereabouts is normal and indicates normal clotting.  If you take warfarin to thin your blood, then your INR increases.  We like it around 2-3 to prevent blood clots and strokes.  Sometimes we like it higher, say 2.5-3.5, in folks w/mechanical heart valves, but never higher than that.  Higher values mean you're more likely to bleed w/o provocation and have difficulty stopping the bleeding.  That's why if you take warfarin, it's important to monitor your INR regularly.  Hope this helps!
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: